Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Lincoln, IL

April 5, 2001Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2001, 9:37 PM CDT for Morgan County, Scott County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 5, 2001, 9:37 PM CDT (02:37 UTC)
Expired
Apr 5, 2001, 10:30 PM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 5:30 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 060238
SVRSPI
ILC137-171-060330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
937 PM CDT THU APR 5 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1030 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MEREDOSIA...OR ABOUT 20 MILES NORTHWEST OF
  JACKSONVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUFFS
  EXETER
  CHAPIN
  LITERBERRY
  JACKSONVILLE
  WOODSON
  ALEXANDER

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3988 9056 3974 9063 3954 9009 3986 9001

$$
FRIEDERS


NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:59 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 5, 8:59 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
859 PM CDT THU APR 5 2001

CURRENT NEAR SVR TSRAS MOVING INTO WRN SECTIONS OF CEN IL.  ATTM THE
SVR WATCH NUMBER 94 SCHEDULED TO EXPIRE AT 10PM CDT.  WILL COORD
SHORTLY WITH SPC TO SEE IF THIS WATCH WILL HAVE TO BE REALIGNED OR
EXTENDED.  SO WILL LEAVE ZONE UPDATES UNTIL AFTER 10PM CDT...BUT
CURRENT ZONE TRENDS LOOK FINE WITH ONLY MINOR ADJUSTMENTS EXPECTED
TO WHERE...IF ANY DWATCHES ARE LOCATED.

.ILX...NONE.

KETCHAM

In the hours before

Local storm report, Apr 5, 4:19 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...
NATIONAL WEATHER SERVICE LINCOLN, IL
419 PM CDT THU APR 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0312 PM    5 S MT PULASKI            IL   1.75 INCH HAIL
04/05/01   LOGAN                          FROM ESDA.

0402 PM    DECATUR                   IL   .75 INCH HAIL
04/05/01   MACON                          OCCURRED AT COUNTY ESDA
                                          OFFICE.

0357 PM    DECATUR                   IL   .88 INCH HAIL
04/05/01   MACON                          OCCURRED AT MILLIKIN
                                          UNIVERSITY. FROM NWS
                                          OBSERVER.

0413 PM    SOUTH SHORES              IL   1.75 INCH HAIL
04/05/01   MACON                          LOCATION IS JUST SW OF
                                          DECATUR. FROM ESDA.

FISHER
Local storm report, Apr 5, 6:14 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
614 PM CDT THU APR 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0416 PM    1 N MT ZION               IL   1.75 INCH HAIL
04/05/01   MACON                          AT INTERSECTION OF IL-121
                                          AND LOST BRIDGE RD. FROM
                                          ESDA.

0440 PM    4 SE MT ZION              IL   .75 INCH HAIL
04/05/01   MACON                          HALFWAY BETWEEN MT ZION
                                          AND DALTON CITY. FROM ESDA.

0522 PM    LOVINGTON                 IL   1.75 INCH HAIL
04/05/01   MOULTRIE                       FROM NWS COOP OBSERVER.

0357 PM    LOVINGTON                 IL   .88 INCH HAIL
04/05/01   MOULTRIE                       FROM NWS OBSERVER.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:09 AM CDTSevere Thunderstorm WarningILXKnox, Stark66 min
Apr 6, 11:32 AM CDTTornado WarningILXMarshall, Peoria, Stark43 min
Apr 6, 12:01 PM CDTTornado WarningILXWoodford44 min
Apr 6, 12:41 PM CDTSevere Thunderstorm WarningILXMcLean49 min
Apr 6, 1:40 PM CDTSevere Thunderstorm WarningILXChampaign50 min
Apr 6, 2:04 PM CDTSevere Thunderstorm WarningILXVermilion56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.